Drought, Wilbarger
- When
- January 1, 12:00 AM CST to January 24, 7:00 AM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
Despite intermittent periods of precipitation across western-north Texas during the middle of the month, severe to extreme drought lingered across portions of the area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Despite intermittent periods of precipitation across western-north Texas during the middle of the month, severe to extreme drought lingered across portions of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 31, 10:33 PM CST, 1 hour 27 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1033 PM CST Sat Dec 31 2022 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 203 PM CST Sat Dec 31 2022 The rest of the weekend will be relatively quiet across the area. A cool/cold New Year's night in store across the area for tonight. Winds are expected to be relatively light with temperatures dropping into the mid 30s to upper 40s N to S across the fa. Some models show a weak pseudo warm front could develop across northern/central portions of fa tonight into tomorrow. Some weak moisture advection may develop near this boundary which may lead to some patchy fog developing, mainly in north central OK, but this potential currently seems fairly low so have left a mention out of the forecast for now but something for later shifts to keep an eye on. Otherwise, a mild/warm day is expected for New Year's Day with highs climbing into the upper 50s to low 70s (N to S). && .LONG TERM... (Sunday night through next Friday) Issued at 203 PM CST Sat Dec 31 2022 Main Concern: Showers/Storms and Potential Severe Weather Monday A more active day is expected Monday with an upper trough affecting the region. Models show the upper trough moving over Sierra Nevada area tonight and continuing to move east across the western U.S. Models show this system centered over the Four Corners region early Monday with closed low lifting NE into the central U.S. Monday/Monday night. Meanwhile, at the sfc, moisture will advect northward Sunday into Monday with 50s/60s dewpoints possible in parts of the fa. Models then show a dryline/Pacific cold front moving across the region Monday as the upper low begins to move into the central U.S. and the sfc low moves across KS. Moisture/warm air advection is expected to develop ahead of the main upper system which will bring a chance for showers/storms to parts of the fa early Monday. Showers/storms will then remain possible across portions of the fa throughout the day Monday until the dryline/Pacific cold front moves across the region. Strong to severe storms will be possible Monday, mainly along and east of I-35 and S of I-44 where the better moisture is expected to be in place. The strong to severe potential could begin Monday morning with a few elevated storms but much of the severe potential is currently expected Monday afternoon/evening. The area could still shift a bit depending on the timing of the upper low/trough, dryline/Pacific front, and area of better moisture return so there are still some uncertainties but strong/severe storms seem possible for at least SE parts of the area Monday. Models show another upper trough moving across the central U.S. Friday/Saturday. A lee trough will begin to develop Friday as this system approaches increasing the pressure gradient across the region causing breezy southerly winds. Some moisture will also begin to spread back northward although currently don't expect enough for a chance of precipitation. A weak front is expected to move into parts of the fa as the upper trough moves into the Plains but the boundary is expected to stall over the area. This will keep what moisture return has been ongoing across portions of the region from moving too far from the area and return across the fa Sunday when southerly winds return. Models show another upper trough then potentially affecting the region Sunday/Monday which might bring another chance for rain but that is day 8-9 so will have to see if models continue with that scenario over the coming days. As for temperatures this coming week, above average temperatures are expected to continue Sunday night into Monday before a cold front Monday night/Tuesday cools temperatures back down closer to around normal for much of the rest of next week. && .AVIATION... (06Z TAFS) Issued at 1030 PM CST Sat Dec 31 2022 Will keep mention of MVFR visibility restrictions north of developing warm front post 12Z across KPNC and KSWO terminals. Lower restrictions appear possible farther north and east, but amendments may be needed later tonight if fog development is more widespread and/or dense than currently expected. Winds will stay light through the period. Deteriorating conditions expected just after this valid period with stratus and rain development. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 42 65 52 65 / 0 0 0 50 Hobart OK 40 68 49 65 / 0 0 0 20 Wichita Falls TX 48 72 55 69 / 0 0 0 30 Gage OK 36 62 42 62 / 0 0 0 20 Ponca City OK 39 60 47 65 / 0 0 0 50 Durant OK 48 73 58 70 / 0 0 10 90 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....25 AVIATION...11
Hazardous Weather Outlook National Weather Service Norman OK 213 PM CST Sat Dec 31 2022 OKZ004>048-050>052-TXZ083>090-012015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 213 PM CST Sat Dec 31 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Strong to severe thunderstorms are possible Monday afternoon and evening, mainly across parts of southern and eastern Oklahoma. Large hail and damaging winds will be the main threats. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, January 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1074431, 1074432, 1074433.